Alert archive / Arkansas / Special Weather Statements in 2021
Special Weather Statement, NWS Memphis, TN
NWS Memphis, TN issued this special weather statement at Aug 8, 2021, 3:11 PM CDT for Mississippi County, Arkansas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2021, 3:11 PM CDT (20:11 UTC)
- Expired
- Aug 8, 2021, 3:45 PM CDT
- In force
- 34 min
- Issued by
- NWS Memphis, TN
- Hail
- 0.25 in
- Wind
- 40
- Spout
- Possible
County Mississippi County, AR
The radar
The Memphis radar (KNQA), 75 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.2 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1001 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 856 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.6
The text
As transmitted.
646
WWUS84 KMEG 082011
SPSMEG
Special Weather Statement
National Weather Service Memphis TN
311 PM CDT Sun Aug 8 2021
ARZ018-026-028-MOZ113-082045-
Greene AR-Craighead AR-Mississippi AR-Dunklin MO-
311 PM CDT Sun Aug 8 2021
...A strong thunderstorm will impact portions of south central
Greene, northeastern Craighead, northwestern Mississippi and
southwestern Dunklin Counties through 345 PM CDT...
At 311 PM CDT, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout near Monette, moving east at 15 mph.
HAZARD...Landspouts, winds in excess of 40 mph, and pea size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
Manila, Lake City, Leachville, Monette, Cardwell, Hornersville,
Arbyrd, Black Oak, Jolliff Store, Happy Corners, Delfore, Vail,
Macey, Schug, Big Lake, Carmi, Whisp, Buckeye, Lester and Arkmo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3579 9049 3597 9055 3611 9014 3585 9005
TIME...MOT...LOC 2011Z 253DEG 15KT 3591 9043
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
SJMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Aug 8, 12:46 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Aug 8, 12:46 PM CDT, 2 hours 25 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1246 PM CDT Sun Aug 8 2021 .DISCUSSION... Updated for aviation discussion && PREV DISCUSSION... /issued 328 AM CDT Sun Aug 8 2021/ Current temperatures across the Midsouth range from the middle 60 near Paris, TN to the middle 70s near Memphis. Morning lows will likely be the coolest temperatures we will see until this time next week. Sunrise temperatures should be in the middle 60s to low 70s. Expect fairly typical August conditions across the Midsouth today through the upcoming work week featuring morning temperatures in the middle 70s and highs in the middle 90s. Surface high pressure and a broad ridge over the Southeastern US and Southern plains will keep us warm and dry. No large scale organized precipitation is expected, but showers and thunderstorms are possible each afternoon. Showers/storms should diminish after sunset each day. Moisture levels will creep up after today resulting in afternoon heat indices between 105 and 109 for most of the Midsouth Monday through at least Thursday. Guidance has been pretty consistent bringing a cold front into the area late in the work week or early in the weekend. The latest guidance is a bit slower with the front, so we may see heat indices near 105 again Friday. Hopefully we will see at least a little relief from the heat next weekend. 30 && .AVIATION... Isolated SHRAs/TSRAs expected this afternoon otrw VFR conds. An upper trough pushing into the mid MS Valley will kick off TSRAs across MO overnight. Some CAMs are pointing to the possibility of this activity sliding south into the region overnight so will need to watch. For now added a VCTS at KJBR/KMKL late tonight. Depending on how that convection evolves will impact how Monday unfolds. For now it looks like activity will diminish early followed by a relatively quiet day. Winds will be generally southerly and a bit gusty during the late morning and afternoon hours across the Delta. SJM && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Aug 8, 2:32 PM CDT, 39 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 232 PM CDT Sun Aug 8 2021 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-092145- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 232 PM CDT Sun Aug 8 2021 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...This Afternoon and Tonight A few strong to severe storms with gusty winds are possible over parts of Northeast Arkansas and the Missouri Bootheel. .DAYS TWO THROUGH SEVEN...Monday through Saturday A heat advisory is in effect for much of the Mid-South Monday and will likely need to be extended through much of the week for afternoon heat indices at or above 105 degrees. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. SJM
In the hours before
Special weather statement, Aug 8, 3:11 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
311 PM CDT Sun Aug 8 2021
ARZ018-026-028-MOZ113-082045-
Greene AR-Craighead AR-Mississippi AR-Dunklin MO-
311 PM CDT Sun Aug 8 2021
...A strong thunderstorm will impact portions of south central
Greene, northeastern Craighead, northwestern Mississippi and
southwestern Dunklin Counties through 345 PM CDT...
At 311 PM CDT, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout near Monette, moving east at 15 mph.
HAZARD...Landspouts, winds in excess of 40 mph, and pea size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
Manila, Lake City, Leachville, Monette, Cardwell, Hornersville,
Arbyrd, Black Oak, Jolliff Store, Happy Corners, Delfore, Vail,
Macey, Schug, Big Lake, Carmi, Whisp, Buckeye, Lester and Arkmo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3579 9049 3597 9055 3611 9014 3585 9005
TIME...MOT...LOC 2011Z 253DEG 15KT 3591 9043
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SJMThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 2:21 PM CDT | Heat Advisory | MEG | Alcorn, Benton, Calhoun, Chickasaw, Coahoma, DeSoto and 16 more | 4 days |
Nearby
Special Weather Statements in Arkansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.